Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Resolutions of $ H$-closed spaces


Author: Louis M. Friedler
Journal: Proc. Amer. Math. Soc. 71 (1978), 309-312
MSC: Primary 54D25
DOI: https://doi.org/10.1090/S0002-9939-1978-0493965-1
MathSciNet review: 0493965
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that every Hausdorff space X is the perfect, irreducible, continuous image of a Hausdorff space $ \tilde X$ which has a basis with open closures. Further, $ w(\tilde X) \leqslant w(X)$, where $ w(\tilde X)$ represents the weight of X, and if X is H-closed then $ \tilde X$ is also H-closed. A corollary of this result is that if $ f:X \to Y$ is a continuous map of the H-closed space X onto the semi-regular Hausdorff space Y, then $ w(Y) \leqslant w(X)$.


References [Enhancements On Off] (What's this?)

  • [1] M. P. Berri, J. R. Porter and R. M. Stephenson, Jr., A survey of minimal topological spaces, Proc. Kanpur Top. Conf. 1968, General Topology and its Relations to Modern Analysis and Algebra III, Academic Press, N. Y., 1970.
  • [2] R. F. Dickman, Jr. and T. O. Vinson, Jr., Inverse limits and absolutes of H-closed spaces, Proc. Amer. Math. Soc. 66 (1977), 351-358. MR 0482660 (58:2718)
  • [3] J. Dugundji, Topology, Allyn and Bacon, Boston, 1966. MR 0193606 (33:1824)
  • [4] L. M. Friedler and D. H. Pettey, Mappings and inverse limits of minimal topological spaces, Pacific J. Math. 71 (1977), 429-448. MR 0464158 (57:4093)
  • [5] A. M. Gleason, Projective topological spaces, Illinois J. Math. 2 (1958), 482-489. MR 0121775 (22:12509)
  • [6] S. Iliadis, Absolutes of Hausdorff spaces, Dokl. Akad. Nauk SSSR 149 (1963), 22-25 = Soviet Math. Dokl. 4 (1963), 295-298. MR 0157354 (28:589a)
  • [7] C. T. Liu and G. E. Strecker, Concerning almost real compactifications, Czechoslovak. Math. J. 22 (1972), 181-190. MR 0303507 (46:2644)
  • [8] J. Mioduszewski and L. Rudolf, H-closed and extremally disconnected Hausdorff spaces, Dissertationes Mathematicae 66 (1969). MR 0256353 (41:1009)
  • [9] V. Ponomarev, The absolute of a space, Dokl. Akad. Nauk SSSR 149 (1963), 26-29 = Soviet Math. Dokl. 4 (1963), 299-302. MR 0157355 (28:589b)
  • [10] J. Rainwater, A note on projective resolutions, Proc. Amer. Math. Soc. 10 (1959), 734-735. MR 0123290 (23:A618)
  • [11] D. P. Strauss, Extremally disconnected spaces, Proc. Amer. Math. Soc. 18 (1967), 305-310. MR 0210066 (35:961)
  • [12] G. Viglino, Extensions of functions and spaces, Trans. Amer. Math. Soc. 179 (1973), 61-69. MR 0322785 (48:1146)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D25

Retrieve articles in all journals with MSC: 54D25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0493965-1
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society